MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7313
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The advocate stated that the customer did not wash their hands prior to testing.As per the contour next ez blood glucose monitoring system user manual, "always wash your hands well with soap and water before and after testing, handling the meter, lancing device, or test strips." the patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's age and weight were not provided.
 
Event or Problem Description
An advocate reported that the customer obtained blood glucose readings of 57 mg/dl at 8:10 a.M., 27 mg/dl at 8:15 a.M.And 120 mg/dl at 8:19 a.M.On the contour next ez meter.The customer did not present any symptoms of hypoglycemia.There was no allegation of an adverse event.The advocate was advised to return the device for evaluation.A replacement meter kit was sent to the advocate.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next ez meter for evaluation.No test strips were returned.Therefore, the returned meter was tested with the in-house contour next test strips from lot # 9lpec52a, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10553824
Report Number1810909-2020-00485
Device Sequence Number11555434
Product Code NBW
UDI-Device Identifier10301937313100
UDI-Public10301937313100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Model Number7313
Device Catalogue Number7313
Device Lot Number9LPEC52A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 05/30/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1